Connor Eckhardt – Teen Dead from Synthetic Pot Use

tn-1930825-tn-726
  • Facebook
  • Twitter
  • Pinterest
  • Google+
  • LinkedIn
Daily Pilot | Emily Foxhall Loved ones of 19-year-old Connor Eckhardt, from right, his mother Veronica Eckhardt, aunt Terri Mehrguth, sister Sabrina Eckhardt, 18, father Devin Eckhardt and close friend Jaclyn Westfall, 20, look on as a helicopter carrying Connor’s heart flies off from Hoag Hospital in Newport Beach on Thursday. (KEVIN CHANG, Daily Pilot / July 17, 2014)

 

 

 

 

 

 

 

 

 

 

 

 

 

 

 

 

Read more about the dangers of Spice, Conner’s story, and his family’s faith based response to his death. http://www.dailypilot.com/news/tn-dpt-me-0727-hoag-spice-20140726,0,7594045.story

Family of teen who died after smoking synthetic pot warns others to stay away from the powerful and unpredictable drug.

Connor Thomas Reid Eckhardt was only nineteen when he died after smoking what scientists and doctors describe as a “synthetic cannabinoid,” however most everyone else calls it “spice,” “Scooby snacks,” “K2” or any of half a dozen different names.

After taking one hit of artificial pot while with friends, Connor fell into a coma. He was kept on life support for four days, however there was nothing doctors could do. He was declared brain dead.

“You would think it would be safe, would be OK, it’s an alternative to marijuana and it’s anything but that. It’s a deadly poison,” Connor’s father Devin Eckhardt told TODAY.

 

 

Visit NBCNews.com for breaking news, world news, and news about the economy

As Connor lay dying, his mother Veronica made this desperate plea:

 “We want people to know how dangerous this is; this is not a game,” she said standing by her 19-year-old son’s hospital bed in a video meant as a warning to other parents. “It is totally real…Please help us fight this fight.”

They are continuing to raise awareness on Connor’s Facebook page.

1601067_270478126492165_5459168553890366871_n
  • Facebook
  • Twitter
  • Pinterest
  • Google+
  • LinkedIn

 

 

 

 

 

Spice is toxic.

Last month, the San Francisco division of the CA Poison Control System stated that a person and his dog were poisoned by “Crazy Monkey,” or PB-22, another artificial marijuana chemical. The person suffered convulsions both then and 3 months later, when he once more wound up in an ER with seizures.

In 2012, the Centers for Disease Control and Prevention reported on kidney damage incurred by spice users in multiple states.

Spice is supposed to act within the brain, and it will, however not always in the manner users hope. It will cause anxiety, convulsions, hallucinations, agitation, aggressiveness, stupor.

This month, as an example, the first report of driving under the influence of spice was published in the Journal of Forensic Science. A California driver was picked up after an accident with “blank stare and mellow speech, with a barely perceptible voice.”

And last month, there was a run of spice-related hospital admissions in New York.

Spice users don’t have any idea what they’re actually using.

It’s not simply that the chemicals are created in sketchy labs, it’s also that there’s no way to tell if what someone is smoking is basically an artificial marijuana replacement in the first place or if it’s mixed with different, unknown compounds.

Japanese scientists reported in 2013, that spice products they examined were mixed with different designer drugs as well as tryptamine, a chemical typically found in so-called street “mushrooms.”

The family of Connor Eckhardt isn’t alone in their grief.

Spice can, and does, kill.

In January of 2014, a research laboratory in Indianapolis, Indiana, reported that over a four-month period from July through October of 2013, it looked at samples from four deaths and found PB-22, yet another synthetic cannabinoid, in four cases. All four died suddenly, like Eckhardt. One died after a “rapidly deteriorating hospital course.”

How should parents approach their teens concerning synthetic pot?

The first conversation ought to be in a relaxed setting, “before something happens,” David Ray, co-founder and director of number 16, a residential rehab program outside Boston.

“Parents should ask, ‘can you tell me anything about it?’ so the walls of anger are not raised with the child.”

 

http://www.today.com/health/synthetic-pot-warning-spice-users-dont-how-deadly-drug-can-1D80058128

Submit a comment

Your email address will not be published. Required fields are marked *